Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 242, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Feb 12, 2007, 3:58 PM CST for Howell County, Oregon County, Missouri. It took effect at Feb 12, 2007, 4:06 PM CST. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 12, 2007, 3:58 PM CST (21:58 UTC)
- In effect from
- Feb 12, 2007, 4:06 PM CST
- Expired
- Feb 12, 2007, 10:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Howell County, MO, Oregon County, MO
The radar
The Springfield radar (KSGF), 166 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 5:00 PM CST | HEAVY RAIN 1.25 | 10 Nnw West Plains, MO | |
| Feb 12, 5:00 PM CST | HEAVY RAIN 1.75 | 2 E Couch, MO | |
| Feb 12, 7:00 PM CST | FLASH FLOOD | 4 Sw Alton, MO | FLOODING ON HIGHWAY 19 SOUTH OF ALTON |
| Feb 12, 9:00 PM CST | HEAVY RAIN 1.14 | Mountain View, MO | |
| Feb 12, 9:00 PM CST | HEAVY RAIN 1.56 | Pomona, MO | WEST PLAINS AIRPORT ASOS |
| Feb 12, 9:00 PM CST | HEAVY RAIN 2.43 | 2 E Couch, MO | |
| Feb 12, 9:30 PM CST | FLASH FLOOD | West Plains, MO | SOME LOW WATER CROSSINGS FLOODED IN TOWN. REPORTED RELAYED BY KYTV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 122206
FFWSGF
MOC091-149-130400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
358 PM CST MON FEB 12 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI
HOWELL COUNTY IN SOUTH CENTRAL MISSOURI
* UNTIL 1000 PM CST
* AT 354 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS
MOVING ACROSS SOUTH CENTRAL MISSOURI. SURFACE OBSERVATIONS AND
DOPPLER RADAR ESTIMATES INDICATE THAT BETWEEN ONE AND ONE AND A
HALF INCHES OF RAIN HAS FALLEN OVER PORTIONS OF HOWELL AND OREGON
COUNTIES SINCE 6 AM THIS MORNING.
* MODERATE TO HEAVY RAIN WITH OCCASIONAL THUNDERSTORMS WILL
CONTINUE TO AFFECT SOUTH CENTRAL MISSOURI THROUGH THE EVENING
HOURS. AN ADDITIONAL ONE TO TWO AND A HALF INCHES OF RAIN EXPECTED
TONIGHT. THIS ADDITIONAL HEAVY RAINFALL WILL LEAD TO EXCESSIVE
RUNOFF AND FLASH FLOODING OF LOW WATER CROSSINGS AND OTHER LOW
LYING AND FLOOD PRONE AREAS.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS LIKELY. PERSONS
TRAVELING ACROSS SOUTH CENTRAL MISSOURI THIS EVENING SHOULD BE
PREPARED TO ENCOUNTERED FLOODED ROADWAYS. IF YOU ENCOUNTER WATER
COVERING THE ROADWAY...TURN AROUND...DONT DROWN.
LAT...LON 3650 9212 3705 9208 3704 9167 3687 9166
3688 9116 3649 9115
$$
IZZI2 follow-up statements
000
WGUS73 KSGF 130131
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CST MON FEB 12 2007
MOC091-149-130400-
HOWELL MO-OREGON MO-
723 PM CST MON FEB 12 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CST FOR
OREGON AND HOWELL COUNTIES...
AT 725 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE RAIN...INCLUDING POCKETS OF MODERATE RAIN...AFFECTING THE
WARNED COUNTIES. AUTOMATED RAIN GAGES AND DOPPLER RADAR ESTIMATES
INDICATE THAT BETWEEN ONE AND A QUARTER AND TWO AND A QUARTER INCHES
OF RAIN HAS FALLEN SINCE 6 AM MONDAY MORNING.
AS OF 7 PM...THE WEST PLAINS AIRPORT HAD RECEIVED 1.51 INCHES OF
RAIN...WHILE 2.20 INCHES OF RAIN HAD FALLEN AT BARDLEY IN EASTERN
OREGON COUNTY.
SHORTLY AFTER 7 PM...THE OREGON COUNTY SHERIFF REPORTED FLOODING
OCCURRING ON HIGHWAY 19 JUST SOUTH OF ALTON.
AN ADDITIONAL QUARTER INCH TO LOCALLY AN INCH OF RAIN WILL FALL
ACROSS HOWELL AND OREGON COUNTIES THIS EVENING. THIS ADDITIONAL
RAINFALL WILL LIKELY CONTINUE TO LEAD TO INCREASED RUNOFF WHICH WILL
CAUSE FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AND FLOOD
PRONE AREAS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3650 9212 3705 9208 3704 9167 3687 9166
3688 9116 3649 9115
$$
IZZI000
WGUS73 KSGF 130354
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 PM CST MON FEB 12 2007
MOC091-149-130404-
HOWELL MO-OREGON MO-
954 PM CST MON FEB 12 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM CST FOR OREGON AND
HOWELL COUNTIES...
THE FLASH FLOOD WARNING WILL BE REPLACED WITH AN AREAL FLOOD WARNING
IN EFFECT UNTIL 945 AM TUESDAY MORNING.
LAT...LON 3650 9212 3705 9208 3704 9167 3687 9166
3688 9116 3649 9115
$$
IZZIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Feb 12, 2:55 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Feb 12, 2:55 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATE TO INCLUDE ADVISORY SECTION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 PM CST MON FEB 12 2007 .DISCUSSION... SHORT TERM (TONIGHT - TUESDAY NIGHT)... VERY COMPLICATED FORECAST THE NEXT 12 TO 36 HOURS IN TERMS OF PRECIPITATION AMOUNTS...PRECIPITATION TYPE AND TIMING OF RAIN TO SNOW OVERNIGHT. UPPER LEVEL SYSTEM CURRENTLY IN SOUTHWEST KANSAS WILL MOVE EASTWARD OVERNIGHT ALLOWING FOR A BROAD AREA OF UPPER LEVEL DIFFLUENCE AND MOISTURE TO MOVE ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS. THE STRENGTH OF THIS SYSTEM IS SIMILAR TO A EARLY SPRING STORM SYSTEM WITH SEVERE THUNDERSTORMS TO THE SOUTH...AND A TRANSITION FROM RAIN TO HEAVY SNOW TOWARD THE NORTH. OUR AREA WILL BE IN BETWEEN THE SEVERE WEATHER AND HEAVY SNOWFALL...HOWEVER AT LEAST SOME ACCUMULATING SNOWFALL IS LIKELY ACROSS PORTIONS OF CENTRAL AND EAST CENTRAL MISSOURI BEFORE IT TAPERS OFF TUESDAY MORNING. MODELS HAVE BEEN MORE CONSISTENT IN TERMS OF THE HEAVIEST RAINFALL LATE THIS AFTERNOON AND EVENING ACROSS MOSTLY SOUTH CENTRAL MISSOURI WHERE LOCALLY ONE TO THREE INCHES OF RAIN WILL FALL BY 6 AM TUESDAY. GOOD HEADS UP ON THE MIDNIGHT SHIFT IN THE ISSUANCE OF THE FLOOD WATCH THROUGH TUESDAY. WILL LIKELY REFINE THE WATCH TO INCLUDE SPECIFIC RIVERS AND AREAS THAT WILL LIKELY EXPERIENCE MINOR FLOODING THROUGH THE NEXT 24 HOURS. RUNOFF FROM THE HEAVY RAINFALL IS ALSO A POSSIBILITY AS SOUTH CENTRAL MISSOURI HAS BEEN IN A WET PATTERN IN THE LAST FEW MONTHS...AND ANY HEAVY RAINFALL WILL PRODUCE AT LEAST SMALL STREAM FLOODING. SEE LATEST FLOOD WATCH/HAZARDOUS WEATHER OUTLOOK FOR MORE INFORMATION. BOTH THE WRF/GFS ARE FAIRLY SIMILAR IN KEEPING THE COLDEST AIR AT THE SURFACE AND ALOFT NORTH OF OUR FORECAST AREA THROUGH MIDNIGHT. BY 12Z...THE FREEZING LEVEL WILL BE NEAR THE SURFACE ALONG AND SOUTH OF A BRANSON TO AVA...TO EMINENCE LINE. THIS WILL SET THE STAGE FOR THE SNOW TO BEGIN ACROSS SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI SHORTLY AFTER MIDNIGHT...THEN SPREADING THE RAIN/SNOW LINE TOWARD THE I-44 CORRIDOR BY 09Z. THE POTENTIAL OF DYNAMICAL COOLING EXISTS ACROSS CENTRAL AND EAST CENTRAL MISSOURI DURING THIS TIME PERIOD WHICH LEADS TO SOME UNCERTAINTY ON SNOWFALL AMOUNTS IN THIS AREA. ELSEWHERE...AMOUNTS SHOULD BE A LIGHT DUSTING TO LOCALLY ONE TO TWO INCHES BETWEEN 3 AND 9 AM. AREAS AROUND THE LAKE OF THE OZARKS COULD CERTAINLY RECEIVE A QUICK TWO TO FOUR INCHES BETWEEN 3 AND 9 AM...WHICH LEADS TO THE OVERALL THOUGHTS ON ADVISORY ISSUANCE. I BELIEVE AT LEAST AN ADVISORY WILL BE REQUIRED FOR THE LAKE OF THE OZARKS FROM MIDNIGHT TO 12 NOON TUESDAY. ELSEWHERE...IT IS HIGHLY DEPENDENT ON TIMING AND THE AVAILABLE MOISTURE FOR AN ADVISORY AT THIS TIME. WILL LIKELY LEAVE AREAS FOR MOST OF SOUTHERN MISSOURI AND SOUTHEAST KANSAS OUT OF THE ADVISORY...AND LET THE EVENING SHIFT LOOK AT MORE INFORMATION BEFORE THE 10 PM LOCAL NEWS. AFTER 18Z TUESDAY...THE OVERALL DYNAMICS AND LIFT WILL QUICKLY MOVE OUT OF THE REGION WITH STRONG NORTHERLY WINDS DEVELOPING. WIND CHILLS WILL QUICKLY DROP INTO THE TEENS AND INTO THE SINGLE DIGITS ABOVE ZERO BY TUESDAY AFTERNOON/EVENING. WIND CHILL VALUES SHOULD STAY NEAR ZERO THROUGH WEDNESDAY. JLT LONG TERM (WEDNESDAY - SUNDAY)... THE FORECAST AREA WILL GENERALLY STAY IN A CYCLONIC NORTHWEST FLOW ALOFT...WITH A FEW EXCEPTIONS. THIS MEANS BELOW TO WELL BELOW NORMAL TEMPERATURES WILL CONTINUE THROUGH THE END OF THE WORK WEEK. WEAK SHORT WAVE ENERGY WILL TRAVERSE THE REGION...CREATING AT LEAST THE POTENTIAL FOR LIGHT PRECIPITATION. THE BEST SHOT AT THIS APPEARS TO BE FROM FRIDAY NIGHT INTO SATURDAY...WHERE SLIGHT CHANCE POPS WERE INCLUDED. LOOKS LIKE THE PATTERN WILL BECOME MORE PROGRESSIVE FROM THIS WEEKEND INTO NEXT WEEK. THEREFORE EXPECT WARMING TEMPERATURES STARTING LATER THIS WEEKEND AS UPPER LEVEL RIDGING COMMENCES ACROSS THE OZARKS. MAY EVEN SEE NEAR NORMAL TEMPERATURES BY NEXT MONDAY. SCHAUMANN && .AVIATION... FOR THE 1800 UTC KSGF/KJLN TAFS... MVFR CEILINGS/VISIBILITIES WILL CHANGE OVER TO IFR/LIFR CEILINGS/VISIBILITIES BY LATE THIS AFTERNOON/EVENING...THEN CONTINUE THROUGH 12/15Z. TURN OVER TO FROZEN PRECIPITATION WILL OCCUR SOMETIME BETWEEN 06/09Z IN KJLN...09/12Z FOR KSGF. JLT && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH SOUTH OF I44 AND EAST OF US 65 THROUGH TUESDAY AFTERNOON. MO...WINTER WEATHER ADVISORY FOR AREAS NORTH OF AN OSCEOLA TO CAMDENTON SALEM BETWEEN 3 AM TO 12 NOON TUESDAY. KS...NONE. WFO SGF
Hazardous weather outlook, Feb 12, 1:06 PM CST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 106 PM CST MON FEB 12 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131915- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 106 PM CST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE POTENTIAL OF WIDESPREAD SMALL STREAM AND RIVER FLOODING IS BECOMING MORE LIKELY LATE THIS AFTERNOON AND THIS EVENING ACROSS MAINLY SOUTH CENTRAL MISSOURI. FLASH FLOODING SHOULD BE MINIMAL...BUT IF THUNDERSTORMS DEVELOP...THE POTENTIAL OF ISOLATED FLASH FLOODING WILL INCREASE. IN ADDITION...RAINFALL WILL GRADUALLY SWITCH OVER TO SNOW AFTER MIDNIGHT ACROSS WEST CENTRAL MISSOURI AND SOUTHEAST KANSAS...THEN SPREAD ACROSS THE REMAINDER OF SOUTHERN AND CENTRAL MISSOURI BY SUNRISE. ONE TO THREE INCHES OF SNOWFALL IS POSSIBLE...WITH LOCALLY HIGHER AMOUNTS ACROSS CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LINGERING SNOWFALL WILL CONTINUE ACROSS MOST OF THE OZARKS TUESDAY MORNING...WITH THE MAJORITY OF THE ACCUMULATING SNOWFALL ACROSS CENTRAL AND EAST CENTRAL MISSOURI AFTER SUNRISE. AREAL SMALL STREAM OR RIVER FLOODING WILL BE POSSIBLE THROUGH TUESDAY AS RUNOFF FROM HEAVY RAINFALL MONDAY WILL CONTINUE. WIND CHILL VALUES WILL BEGIN TO FALL INTO THE SINGLE DIGITS BY TUESDAY AFTERNOON...AND BELOW ZERO BY TUESDAY NIGHT...AND INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 2:57 AM CST | Flood Watch | SGF | Christian, Dent, Douglas, Greene, Howell, Laclede and 10 more | 27 hr |
| Feb 12, 3:31 PM CST | Winter Weather Advisory | SGF | Benton, Camden, Dent, Hickory, Maries, Miller and 5 more | 20 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.